Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Is it safe to take Next Choice emergency contraceptive 3 times in one month?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
Is it safe to take Next Choice, emergency contraceptive, 3 times in one month?
Posted Tue, 14 Aug 2012 in Birth Control
Answered by Dr. Timothy Raichle 2 hours later

Hello, I would be happy to help you with your question today.

Next choice is a progesterone only form of emergency contraception. It is not XXXXXXX to take it multiple times within a month, but this is certainly not an ideal form of birth control. As long as you are using it correctly, the risks are considered low, but it is not 100% effective. So given the number of times you appear to have been at risk for pregnancy, a pregnancy test weekly for 2-3 weeks would be a great idea.

Expect that this will also lead to some pretty significant irregular bleeding that will seem very confusing. You should probably schedule a visit with an ON/GYN to discuss other methods of reversible, or permanent birth control. There are definitely options for you and people that are willing to help!

I hope this adequately answers your question. If you have followup questions, please ask. Please take a moment to leave feedback!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor